zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The problem of stability in queueing theory. (English) Zbl 0676.60090
The problem of stability is enclosed in this paper in a more general characterization problem for queueing. A queueing process is treated as a mapping F from the set ${\cal U}$ of input data U into the set ${\cal V}$ of output data V. Let $Z=(U,V)$ and $W=W(Z)$ be some mapping ${\cal U}\times {\cal V}\to {\cal W}$ which is called “observation”. Let us fix subsets ${\cal U}\sp*\subset {\cal U}$, ${\cal W}\sp*\subset {\cal W}$, ${\cal Z}\sp*\subset {\cal U}\times {\cal V}$. Then a pure characterisation problem is as follows: $$ \{Z\in {\cal Z}\sp*,\quad W\in {\cal W}\sp*\}\Leftrightarrow \{U\in {\cal U}\sp*\}\Rightarrow \{V\in F({\cal U}\sp*)\}. $$ Delivering metrics in sets U,V,W it is easy to formulate the stability problem for this characterization. As for queues, the mentioned sets are that of probability distribitions or random variables (as a rule). So, the main instrument of stability analysis is the theory of probability metrics. Using this approach the author shows different estimates of continuity of queues (mainly, single-server ones under different suppositions on input flow and service times), stability estimates for characterizations of input flows (using aging properties of inter-arrival times), and estimates of approximation accuracy.
Reviewer: V.Kalashnikov

60K25Queueing theory
Full Text: DOI
[1] G. Anastassiou and S.T. Rachev, Moment problems and their applications to the stability of queueing models, Computers and Mathematics with Applications, special issue onSystem-theoretic Methods in Economic Modeling, III (1990) (to appear).
[2] T.A. Azlarov and N.A. Volodin,Characterization Problems Associated with the Exponential Distribution (Springer-Verlag, New York, 1986). · Zbl 0624.62020
[3] R.E. Barlow and F. Proschan,Statistical of Reliability and Life Testing: Probability Models (Holt, Rinehart, and Winston, New York, 1975). · Zbl 0379.62080
[4] A.P. Basu, N. Abrahimi and B. Klefsijö, Multivariate harmonic new better than used in expectation distributions, Scand. J. Stat. Theory Appl. 10 (1983) 19-25.
[5] A.P. Basu and N. Ebrahimi, Testing whether survival function is harmonic new better than used in expectation, Annals of the Institute of Statistical Mathematics 37, Series A (1985) 347-359. · Zbl 0608.62123 · doi:10.1007/BF02481103
[6] L.A. Baxter and S.M. Lee, Structure function with finite minimal vector sets, J. Appl. Prob. (1987) submitted.
[7] L. Baxter and S.T. Rachev, The stability of a characterization of the bivariate Marshall-Olkin distribution, (1989) preprint. · Zbl 0751.62024
[8] I. Berkes and W. Philipp, Approximation theorems for independent and weakly dependent random vectors, Ann. Probab. 7 (1979) 29-54. · Zbl 0392.60024 · doi:10.1214/aop/1176995146
[9] P. Billingsley,Convergence of Probability Measures (Wiley, New York, 1968). · Zbl 0172.21201
[10] A.A. Borovkov,Asymptotic Methods in Queueing Theory (Wiley, New York, 1984). · Zbl 0544.60085
[11] S. Cambanis, G. Simons and W. Stout, Inequalities forEk(X, Y) when the marginals are fixed, Z. Wahrsch. verw. Geb., 36 (1967) 285-294. · Zbl 0325.60002 · doi:10.1007/BF00532695
[12] Y.S. Chow and H. Teicher,Probability Theory: Independence, Interchangeability, Martingales (Springer-Verlag, New York, 1978).
[13] R.M. Dudley, Probability and metrics, Aarhus Univ. Aarhus, 1976. · Zbl 0355.60004
[14] R.M. Dudley, The speed of mean Glivenko-Cantelli convergence, Ann. Math. Statist. 30 (1969) 40-50. · Zbl 0184.41401 · doi:10.1214/aoms/1177697802
[15] R. Fortet and E. Mourier, Convergence de la répartition empirique vers la répartition théorique, Ann. Sci. École Norm. Sup. 70, 3 (1953) 266-285. · Zbl 0053.09601
[16] J. Galambos and S. Kotz,Characterization of Probability Distributions, Lecture Notes in Mathematics (Springer-Verlag, Berlin, 1978). · Zbl 0381.62011
[17] B.V. Gnedenko, On some unsolved problems in queueing theory,Sixth Int’l. Telegraphic Conf., Munich, 1970 (in Russian).
[18] W.K.K. Haneveld,Duality in Stochastic Linear and Dynamic Programming (Centrum voor Wiskunde en Informatica, Amsterdam, 1985).
[19] D.L. Iglehart, Weak convergence in queueing theory, Adv. Appl. Probab. 5 (1973) 570-594. · Zbl 0296.60064 · doi:10.2307/1425835
[20] V.A. Ivnitsky, On the restoration of the characteristics of single server queue by the output observation, Izv. USSR, Adad. Nauk, Tekn. Kybernet. 3 (1969) 60-65.
[21] V.A. Ivnitsky, On the restoration of systems characteristics by the output observations, Theory Prob. Appl., XXII (1977) 188-191.
[22] V.V. Kalashnikov and S.T. Rachev, Characterization problems in queueing and their stability, Adv. Appl. Prob., 17 (1985) 868-886. · Zbl 0582.60084 · doi:10.2307/1427091
[23] V.V. Kalashnikov and S.T. Rachev, Average stability of characterization of queueing models, in:Stability Problems for Stochastic Models, Proc., Moscow, VNIISI (1986) 67-75 (in Russian); English translation, J. Soviet Math. 40 (1988) 502-509.
[24] V.V. Kalashnikov and S.T. Rachev, Characterization of inverse problems in queueing and their stability, J. Appl. Prob. 23 (1986) 459-473. · Zbl 0601.60094 · doi:10.2307/3214187
[25] V.V. Kalashnikov and S.T. Rachev, Characterization of queues and its stability estimates, in:Probability Theory and Mathematical Statistics, eds. Yu.K. Prohorov et al., Vol. 2 (VNU Science Press, 1986) 37-53. · Zbl 0596.60087
[26] V.V. Kalashnikov and S.T. Rachev,Mathematical Methods for Construction of Queueing Models (Nauka, Moscow, 1988) (in Russian). · Zbl 0714.60083
[27] H.G. Kellerer, Duality theorems for marginal problems, Z. Wahrsch. verw. Geb. 67 (1984) 399-432. · Zbl 0535.60002 · doi:10.1007/BF00532047
[28] J.H.B. Kemperman, On the role of duality in the theory of moments, in:Semi-Infinite Programming and Applications, eds. A.V. Fiacco, K.O. Kortanek, Lecture Notes in Economics and Mathematical Systems 215 (Springer, Berlin-New York, 1983) 63-92.
[29] D.G. Kendall, Some recent works and further problems in the theory of queues, Theory Prob. Appl., IX (1964) 3-15. · Zbl 0134.14302
[30] D.G. Kendall and L. Lewis, On the structural information contained in the output of GI|G|?, Z. Wahrscheinlichskeitsth., 4 (1965) 144-148. · Zbl 0125.36903 · doi:10.1007/BF00536747
[31] D. Kennedy, The continuity of the single server queue, J. Appl. Probab. 9 (1972) 370-381. · Zbl 0278.60072 · doi:10.2307/3212805
[32] I.N. Kovalenko, On the restoration of the system characteristics by the output observations, Dokl. USSR Akad. Nauk, 164 (1965) 979-981.
[33] I. Kuznezova and S.T. Rachev, Explicit solutions of moment problems, Technical Report No. 1987, Center for Stochastic Processes, University of North Carolina, July 1987, to appear inProbability and Mathematical Statistics, Vol. X, Fasc. 2 (1989). · Zbl 0715.60003
[34] V.L. Levin and A.A. Miljutin, The problem of mass transfer with a discontinuous cost function and a mass statement of the duality problem for convex extremal problems, Russian Math. Surveys 34/3 (1978) 1-78.
[35] A.W. Marshall and I. Olkin, A multivariate exponential distribution, J. Amer. Statist. Assoc. 62 (1967) 30-44. · Zbl 0147.38106 · doi:10.2307/2282907
[36] A. Obretenov and S.T. Rachev, Characterization of the bivariate exponential distribution and Marshall-Olkin distribution and stability, Lecture Notes in Mathematics (Springer-Verlag, Berlin) 982 (1983) 136-150. · Zbl 0518.60019
[37] A. Obretenov and S.T. Rachev, Estimates of the deviation between the exponential and new classes of bivariate distribution, Lecture Notes in Mathematics (Springer-Verlag, Berlin 1233 (1987) 93-102. · Zbl 0651.62044
[38] S.T. Rachev, Reliability of aging systems, Annuaire Univ. Sofia, Fac. Math. Mec., 68 (1977) 339-347.
[39] S.T. Rachev, On minimal metrics in a space of real-valued random variables, Dokl. Akad. Nauk USSR 257, No. 5 (1981) 2067-2070 (in Russian); English transl. Soviet Math. Dokl. 23, No. 2 (1981) 425-428.
[40] S.T. Rachev, Minimal metrics in the random variables space, in:Probability and Statistical Inference, Proc. 2nd Pannonian Symp., eds. W. Grossman et al. (D. Reidel Company, Dordrecht, 1982) 319-327.
[41] S.T. Rachev, On a class of minimal functionals on a space of probability measures, Theory Prob. Appl. 29 (1984) 41-49. · Zbl 0554.60009 · doi:10.1137/1129004
[42] S.T. Rachev, The Monge-Kantorovich mass transference problem and its stochastic applications, Theory Prob. Appl. 29 (1984) 647-676. · Zbl 0581.60010 · doi:10.1137/1129093
[43] S.T. Rachev, Extreme functionals in the space of probability measures, Lecture Notes in Math. (Springer-Verlag) 1155 (1985) 320-348. · Zbl 0591.60017
[44] S.T. Rachev and L. Rüschendorf, Rate of convergence for sums and maxima and doubly ideal metrics, 1988, preprint.
[45] S.T. Rachev and R.M. Shortt, Classification problem for probability metrics, in:Proc. of Conf. in honor of Dorothy Maharam Stone, University of Rochester, September 1987, to appear in:Contemporary Mathematics ?Measure and Measurable Dynamics? (AMS, 1989). · Zbl 0711.60002
[46] D. Stoyan,Comparison Methods for Queues and other Stochastic Models (Wiley, New York, 1983). · Zbl 0536.60085
[47] W. Whitt, Heavy traffic limit theorems for queues: a survey, Lecture Notes in Economics and Math. Systems 98 (Springer-Verlag 1974). · Zbl 0295.60081
[48] W. Whitt, The continuity of queues, Adv. Appl. Probab. 6 (1974) 175-183. · Zbl 0278.60073 · doi:10.2307/1426213
[49] V.M. Zolotarev, On the continuity of stochastic sequences generated by recurrence procedures, Theory Prob. Appl. 20 (1975) 819-832. · Zbl 0351.60086 · doi:10.1137/1120088
[50] V.M. Zolotarev, Metric distances in spaces of random variables and their distributions, Math. USSR Sbornik, 30 (1976) 373-401. · Zbl 0383.60022 · doi:10.1070/SM1976v030n03ABEH002280
[51] V.M. Zolotarev, Quantitative estimates for continuity property of queueing systems of type G|G|?, Theory Prob. Appl., 22 (1977) 679-691. · Zbl 0403.60086 · doi:10.1137/1122083
[52] V.M. Zolotarev, General problems of mathematical models, in:Proc. 41st Session of ISI, New Delhi, 1977, 382-401.
[53] V.M. Zolotarev, Probability metrics, Theor. Prob. Appl. 28 (1983) 278-302. · Zbl 0533.60025 · doi:10.1137/1128025
[54] V.M. Zolotarev,Contemporary Theory of Summation of Independent Random Variables (Nauka, Moscow, 1986). · Zbl 0649.60016